Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 134, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 6, 2003, 7:43 PM CDT for Presidio County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2003, 7:43 PM CDT (00:43 UTC)
- Expired
- Jun 6, 2003, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 070043 SVRMAF TXC377-070130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 742 PM CDT FRI JUN 6 2003 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PRESIDIO COUNTY IN SOUTHWEST TEXAS * UNTIL 830 PM CDT * AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF RYAN...OR ABOUT 14 MILES WEST OF MARFA...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... MARFA...RYAN AND HIGHWAY 90 LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3031 10445 3017 10388 3038 10382 3050 10438 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:47 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 6, 3:47 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 347 PM CDT FRI JUN 6 2003 .SHORT TERM... NO REAL CONCERNS. AIRMASS REMAINS COOL AND STABLE IN THE WAKE OF LAST NIGHTS MCS. MAY SEE SOME FOG DEVELOPMENT ACROSS EASTERN ZONES TONIGHT WHERE SOIL MOISTURE IS HIGHEST...THINKING THAT FOG WILL BE PATCHY ENOUGH AND NOT SIGNIFICANT ENOUGH TO WORRY ABOUT IN THE GRIDS. && .LONG TERM... MOISTURE AND INSTABILITY WILL INCREASE TOMORROW AS SURFACE WINDS RETURN TO THE SOUTH. A STRONG UPPER SHORTWAVE TROUGH IS FORECAST BY A CONSENSUS OF THE SHORT RANGE MODELS TO DIVE INTO THE CENTRAL HIGH PLAINS SATURDAY...THEREBY DRIVING A FAIRLY IMPRESSIVE FRONT INTO THE SOUTHERN HIGH PLAINS SATURDAY NIGHT AND SUNDAY. A SURFACE TROUGH AND DRYLINE WILL DEVELOP ACROSS THE AREA SATURDAY AFTERNOON...AND BY 08/00Z...WE EXPECT A TRIPLE POINT LOW TO BE SOMEWHERE IN THE LBB AREA. BUOYANCY AND SHEAR PARAMETERS SUGGESTIVE OF ANOTHER FORWARD PROPAGATING MCS SATURDAY NIGHT INTO EARLY SUNDAY MORNING...WITH THE NORTHEASTERN THIRD MOST LIKELY TO RECEIVE ANOTHER ROUND OF STRONG TO SEVERE CONVECTION. A FLASH FLOOD WATCH MAY BE REQUIRED FOR THIS AREA AGAIN SATURDAY NIGHT...AND LATER SHIFTS WILL HAVE TO MONITOR. SUNDAY LOOKS TO BE A LOT LIKE TODAY...COOL AND STABLE...BEFORE RETURN FLOW SETS UP EARLY NEXT WEEK. UPPER LEVEL HEIGHTS RISE AS WELL... WITH AN INCREASE IN CAP STRENGTH. THUS A RETURN TO SUMMER WITH PERHAPS SOME CONVECTION ACROSS THE MOUNTAINS AND ADJACENT PLAINS MONDAY EVENING. GRIDS ARE WEIGHTED HEAVILY TOWARD THE ETA SOLUTION IN THE SHORT TERM...ALTHOUGH THERE ARE REALLY NO SIGNIFICANT DIFFERENCES AMONG THE MODELS SAVE FOR THE GFS PRECIP FIELDS...WHERE WE SUSPECT SOME CONVECTIVE FEEDBACK PROBLEMS. HAVE TRENDED TOWARD A BLEND OF GFS/GFS MOS OUT PAST DAY 3 OR SO. && THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 60 91 57 85 / 00 10 40 30 CNM 59 92 60 86 / 00 10 20 20 MRF 54 87 59 86 / 10 10 20 10 FST 62 94 63 84 / 00 10 20 30 .MAF... TX...NONE. NM...NONE. 70
Hazardous weather outlook, Jun 6, 3:00 PM CDT, 4 hours 43 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT FRI JUN 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL SWING THROUGH THE AREA LATE SATURDAY...BRINGING A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE PERMIAN BASIN. FREQUENT LIGHTNING...LARGE HAIL...AND DAMAGING WINDS WILL BE THE MAIN THREATS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE SATURDAY AND SATURDAY NIGHT. OTHERWISE...SPOTTER ACTIVATION IS NOT EXPECTED. 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:14 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.